Hail, Campbell
- When
- June 5, 9:00 PM MST
- Where
- Campbell County, 17.28 mi N of Recluse
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.990, -105.700
A thunderstorm dropped nickel size hail north of Recluse.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm dropped nickel size hail north of Recluse.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 5, 2:07 PM MST, 6 hours 53 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 307 PM MDT THU JUN 5 2014 .SHORT TERM...THIS EVENING THROUGH FRIDAY NIGHT ISSUED AT 305 PM MDT THU JUN 5 2014 CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE OVER CENTRAL MANITOBA...WITH A SURFACE TROF STRETCHING SOUTHWARD ACROSS THE EASTERN DAKOTAS AND A COLD FRONT EXTENDING SOUTHWESTWARD INTO NORTHERN INTO WESTERN MT. WEAK HIGH PRESSURE IS CENTERED OVER WESTERN SD AND NEB. UPPER LEVEL ANALYSIS SHOWS ZONAL FLOW IN PLACE ACROSS THE NORTHERN HIGH PLAINS...WITH THE NEXT NOTABLE DISTURBANCE OVER WESTERN MT AND EASTERN ID AT THIS TIME. SKIES ARE MAINLY SUNNY ACROSS THE AREA WITH TEMPS MOSTLY IN THE 70S. WINDS ARE MOSTLY LIGHT AND VARIABLE. UNSETTLED WEATHER WILL RETURN TONIGHT AS THE NEXT DISTURBANCE APPROACHES. THIS ONE IS QUITE A BIT WEAKER THAN YESTERDAYS SYSTEM AND WILL TRACK A BIT FURTHER NORTH...SO THE BETTER CHANCES FOR SHOWERS AND A FEW STORMS TONIGHT WILL BE ACROSS FAR NORTHEAST WY INTO NORTHERN SD AND POINTS TO THE NORTH. WITH THE TIMING OF THE SYSTEM AND THE DECREASE IN MOISTURE AND INSTABILITY ACROSS THE AREA...THE THREAT FOR ANY STRONGER STORMS IS MINIMAL AT BEST. THE BETTER CHANCE FOR A STRONG TO SEVERE STORM WOULD BE NORTH OF THE CWA ACROSS EASTERN MT INTO WESTERN ND. THE COLD FRONT TO THE NORTH AND WEST WILL ALSO PUSH SOUTHEAST ACROSS THE FORECAST AREA LATE TONIGHT AND FRIDAY. SHOWERS WILL DEVELOP ALONG THE FRONT AND EXPAND ACROSS MUCH OF THE CWA BY FRIDAY MORNING. GUSTY WINDS WILL ACCOMPANY THE FRONT ACROSS THE WESTERN SD PLAINS...ESPECIALLY IN THE RAPID CITY AREA...LATE TONIGHT AND EARLY FRIDAY. A MOSTLY CLOUDY...COOL...AND SHOWERY DAY IS EXPECTED ON FRIDAY FOR NORTHEAST WY AND MUCH OF WESTERN SD...WITH THE WARMEST TEMPS ACROSS SOUTH CENTRAL SD. HIGHS WILL RANGE FROM THE MID TO UPPER 50S ACROSS PORTIONS OF NORTHEAST WY...THE BLACK HILLS...AND FAR NORTHWESTERN SD TO THE MID 70S OVER SOUTH CENTRAL SD. TEMPS WILL LIKELY FALL IN THE AFTERNOON ACROSS SOUTH CENTRAL SD. A FEW THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS SOUTHERN PORTIONS OF THE CWA...WITH THE MAIN THREAT FOR STRONGER STORMS ALONG THE COLD FRONT IN NEB LATER IN THE DAY. ANOTHER DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST FRIDAY NIGHT...BRINGING A GOOD CHANCE FOR SHOWERS OVERNIGHT. LOWS FRIDAY NIGHT WILL BE IN THE 40S...WITH SOME 30S ACROSS THE HIGHEST ELEVATIONS OF THE BLACK HILLS. && .LONG TERM...SATURDAY THROUGH THURSDAY ISSUED AT 305 PM MDT THU JUN 5 2014 SHORTWAVE TROUGH WILL EXIT THE FORECAST AREA EARLY ON SATURDAY LEAVING SUBSIDENCE/DRYING IN IT/S WAKE AS SURFACE HIGH SINKS SOUTHWARD INTO THE FORECAST AREA. HAVE LOWERED POPS FROM NORTH TO SOUTH DURING THE DAY...LEAVING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE EDGE OF THE HIGH OVER THE BLACK HILLS AND PARTS OF NORTHEASTERN WYOMING DURING THE AFTERNOON AND EVENING. TEMPERATURES ON SATURDAY WILL BE COOL WITH AN EASTERLY UPSLOPE COMPONENT TO THE WINDS AND A GOOD DEAL OF CLOUDS. LONG TERM GUIDANCE IS IN RELATIVELY GOOD AGREEMENT WITH PROGRESSIVE WEST/NORTHWEST FLOW. A SERIES OF SHORTWAVES WILL CROSS THE NORTHERN PLAINS BRINGING CHANCES FOR SHRA/TSRA. A SHORTWAVE CROSSING THE AREA ON SUNDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. SUBSIDENCE BEHIND THE DEPARTING WAVE WILL BRING DRY WEATHER ON MONDAY AND MONDAY NIGHT. TEMPERATURES WILL BE NEAR GUIDANCE AND CLOSE TO NORMAL...ALTHOUGH THERE IS SOME HINT ANOTHER SHOT OF UNSEASONABLY COOL AIR COULD DROP IN FOR THE MIDDLE OF NEXT WEEK WHICH WOULD BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. && .AVIATION...FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING ISSUED AT 305 PM MDT THU JUN 5 2014 VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER NORTHEASTERN WYOMING AND NORTHWESTERN SOUTH DAKOTA THIS EVENING. IFR CONDITIONS WITH -SHRA AND LOW STRATUS WILL MOVE INTO NORTHEASTERN WYOMING AND NORTHWESTERN SOUTH DAKOTA AFTER MIDNIGHT AND WILL SPREAD SOUTHWARD ACROSS THE REST OF THE AREA OVERNIGHT AND FRIDAY MORNING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...26 LONG TERM...10 AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 938 AM MDT THU JUN 5 2014 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 938 AM MDT (1038 AM CDT) THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT AS THE NEXT DISTURBANCE MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF THUNDERSTORMS AT TIMES WILL REMAIN IN THE FORECAST THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THOUGH A FEW SEVERE STORMS WITH LARGE HAIL OR DAMAGING WIND GUSTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1000 PM MDT THU JUN 5 2014 SDZ001-060445- HARDING SD- 1000 PM MDT THU JUN 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDING COUNTY UNTIL 1045 PM MDT... AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CAMP CROOK...OR 28 MILES WEST OF BUFFALO...MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUFFALO... CAMP CROOK... HARDING... REDIG... && LAT...LON 4568 10332 4522 10346 4531 10405 4574 10406 TIME...MOT...LOC 0400Z 290DEG 43KT 4554 10405 CARSTENS
The Billings radar (KBLX), 246 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531412.